Dust Devil, Ogemaw
- When
- April 14, 2:35 PM EST
- Where
- Ogemaw County, Lupton
- Property damage
- $30
- Reported by
- Public
- Coordinates
- 44.430, -84.020
A dust devil destroyed a bird feeder, and sucked an inch of water out of a backyard pond.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
A dust devil destroyed a bird feeder, and sucked an inch of water out of a backyard pond.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Apr 14, 12:50 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 150 PM EDT MON APR 14 2008 .AVIATION...VFR CONDITIONS AT TVC/PLN/APN THROUGH TUESDAY. GUSTY SW WINDS DEVELOP BY TUESDAY AFTERNOON. ADAM && .UPDATE...ISSUED AT 1114 AM. LARGE EXPANSE OF HIGH PRESSURE SITUATED FROM THE GREAT LAKES THROUGH TEXAS WILL BRING ABUNDANT SUNSHINE TO THE REGION TODAY. GIVEN DRY LOWER LAYERS ON MORNING APX SOUNDING...DAYTIME CU POTENTIAL LOOKING MINIMAL...AND MOST AREAS SHOULD REMAIN FLAT OUT SUNNY THROUGH THE DAY. TEMPERATURES ALREADY RECOVERING QUICKLY AND HAVE NUDGED FORECAST HIGHS UP A DEGREE OR TWO...MID 40S TO TOUCHING 50...BUT COOLER NEAR THE LAKES DUE TO LAKE BREEZE DEVELOPMENT. OVERALL...ONLY COSMETIC CHANGES TO THE GOING FORECAST. ADAM && .PREV DISCUSSION... /ISSUED 319 AM EDT MON APR 14 2008/ SYNOPSIS...HIGH PRESSURE TODAY WILL SLIDE EAST OF THE REGION BY TUESDAY ALLOWING FOR AN INCREASED SOUTHERLY WIND FLOW WHICH WILL WARM TEMPERATURES INTO WEDNESDAY. NO PRECIPITATION IS EXPECTED UNTIL WEDNESDAY NIGHT AS A DECAYING COOL FRONT WILL SAG INTO THE WESTERN GREAT LAKES. THIS BOUNDARY WILL BRING SMALL CHANCES FOR RAIN SHOWERS THROUGH THE REMAINDER OF THE WORK WEEK. LITTLE COOLING IS EXPECTED WITH TEMPERATURES HOLDING IN THE UPPER HALF OF THE 50S TO AROUND 60 DEGREES. DISCUSSION...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING COOL AIR ACROSS THE REGION...ON THE BACKSIDE OF AN UPPER TROUGH SITUATED ACROSS THE EASTERN CONUS. STRONG RIDGING ALOFT AND MUCH WARMER TEMPERATURES RESIDE TO OUR WEST...WITH BOUNTIFUL DRY AIR ACROSS THE CENTRAL PLAINS...WHERE PWATS RANGE BETWEEN 0.10 AND 0.30. NRN MICHIGAN IS ON THE LEADING EDGE OF THE SFC HIGH PRESSURE...WITHIN A LIGHT NORTHERLY FLOW...AND ONLY CIRRUS SWEEPING BY ASSOCIATED WITH A WEAK SHORTWAVE WITHIN THE UPPER TROUGH. TEMPERATURES WERE IN THE UPPER 20S AND LOWER 30S. FORECAST CONCERNS...NOT ANY IN THE NEAR FUTURE. POSSIBLE LATE AFTERNOON LAKE BREEZES TODAY. MAYBE QUITE A LARGE DIURNAL TEMPERATURE SWING FOR SOME AREAS TUESDAY MORNING TO TUESDAY AFTERNOON. WIND SHEAR POSSIBILITIES LEADING TO AVIATION CONCERNS TUESDAY NIGHT IF THE BL CAN DECOUPLE ENOUGH IN THE EVENING. EVEN THOUGH TEMPERATURES WILL NOT REACH CRITICAL THRESHOLDS...FIRE WEATHER CONCERNS START TO UNRAVEL WEDNESDAY WITH GUSTY SW WINDS AND A VERY DRY AIR MASS. PRECIP CONCERNS DEVELOP WEDNESDAY NIGHT...BUT ANY PRECIPITATION STILL LOOKS RATHER LIGHT UNTIL MAYBE THURSDAY NIGHT. HOWEVER...MODEL UNCERTAINTIES DEVELOP BY THIS TIME. TODAY...CURRENT...AND LAST...OF THE SHORTWAVES ASSOCIATED WITH THE UPPER TROUGH ACROSS THE EASTERN CONUS PULLS THROUGH THE REGION EARLY THIS MORNING...TAKING THE HIGH LEVEL CIRRUS ALONG FOR THE RIDE. AS UPPER RIDGING AND STRONG DRYING COMMENCE DURING THE DAY (H8-H5 RH OF 10-15%/PWATS 0.13 MSP 00Z RAOB)...LOOK FOR PLENTY OF SUNSHINE WITH MAYBE ONLY A FEW CU DEVELOPING...POSSIBLY CONSOLIDATING AROUND LATE AFTERNOON LAKE BREEZES. HIGHS WILL BE IN THE MIDDLE 40S...SLIGHTLY COOLER ALONG THE LAKES. TONIGHT...HIGH PRESSURE SCOOTS EAST AND SOUTHERLY WINDS INCREASE IN PARTICULAR ACROSS EASTERN UPPER. MANY AREAS NEARER THE SAGINAW BAY COULD SEE A CHILLY NIGHT WITH LIGHTER WINDS IN THE PROXIMITY OF THE SFC RIDGE AXIS. DECAYING SHORTWAVES SENT AROUND PINNACLE OF UPPER RIDGE ARE SUGGESTED BY MODELS TO BE CARRYING SOME HIGH LEVEL CIRRUS INTO OUR NECK OF THE WOODS. WITH SUCH A DRY AIR MASS AROUND...AND PARENT TROUGH WELL WEST OVER THE PAC NW...HAVE A HARD TIME BUYING THIS ONE. WILL KEEP THINGS MOSTLY CLEAR. LOWS WILL FALL QUICKLY THIS EVENING...THEN STEADY OUT ACROSS EASTERN UPPER WHERE 950MB WINDS INCREASE OVERNIGHT. WILL GO WITH LOWER TO MIDDLE 20S. TUESDAY AND TUESDAY NIGHT...WHATEVER CIRRUS IS AROUND IN THE MORNING LOOKS TO HEAD EAST DURING THE DAY...WHILE AMPLE SUNSHINE GRACES THE NORTH WOODS. COULD SEE A RATHER LARGE DIURNAL SWING IN TEMPERATURES FROM THE MORNING TO AFTERNOON. LOW LEVEL WINDS MIX TO 900-850MB WHERE TEMPS ARE 0C/1C. THIS WILL RESULT IN HIGHS IN THE MID TO UPPER 50S...OR AROUND A 35 DEGREE TEMP SWING. THIS MIXING WILL ALSO LEAD TO A TAP OF 30-35 KT GUSTS AT THE TOP OF THE MIXED LAYER. COMBINE THESE GUSTY WINDS WITH TDS THAT BASED OFF SOUNDINGS...WOULD BE IN THE TEENS/LOW 20S...AND YOU GET RHS IN THE LOWER HALF OF THE 20S. ULTIMATELY...ELEVATED FIRE DANGER. AT NIGHT...SFC LOW PRESSURE EMERGES INTO NRN MN AND THE LOW LEVEL WINDS REALLY GET GOING...WHILE ALSO FEEDING MUCH DRIER AIR INTO THE REGION. 950MB WINDS OF 30-35KTS MAY LEAD TO WIND SHEAR ISSUES IN AVIATION FORECASTS DEPENDING ON THE AMOUNT OF DECOUPLING OFF THE HIGHER TERRAIN...WHICH INCLUDE THE TAF SITES. EVEN UNDER CLEAR SKIES...THESE WINDS WILL KEEP TEMPS FROM FALLING OFF THE RADAR. 35 TO 40 DEGREES WILL BE COMMON. WEDNESDAY...THE AIR MASS WILL BE EXTREMELY DRY FOR AT LEAST THE MORNING HOURS. AFOREMENTIONED SFC LOW WORKS UP ACROSS ONTARIO. A COLD FRONT TRIES TO SLIP INTO WESTERN LAKE SUPERIOR LATE IN THE DAY. MOISTURE TO BE INCREASING ACROSS OUR FAR NW CWA...BUT MUCH OF NORTHERN LOWER MICHIGAN WILL BE SUNNY...DRY AND WINDY AGAIN. SFC TDS DOWN INTO THE 20S (LOWERED QUITE A BIT...AND LIKELY NOT ENOUGH)...WITH TEMPERATURES SOARING INTO THE MIDDLE TO UPPER 60S (70 DEGREES FOR SOME?). EVEN THOUGH TEMPS WILL FALL JUST SHORT... THE WINDS AND HUMIDITIES WILL BE WELL INTO THE ELEVATED FIRE DANGER ZONE AGAIN. THIS WILL BE TWO CONSECUTIVE DAYS WITH A VERY DRY ATMOSPHERE AND BREEZY CONDITIONS. WILL HIGHLIGHT THIS ELEVATED FIRE DANGER IN THE HWOAPX. LATER PERIODS...SEEING A SLOWING TREND WITH THE ARRIVAL OF THE DECAYING COOL FRONT INTO EASTERN UPPER...ON THE NAM. THIS IS PRETTY COMMON FOR THIS TIME OF YEAR. CROSS FRONTAL FLOW WANES AND THIS BOUNDARY MAY VERY WELL NOT MAKE IT INTO OUR AREA. WILL NOT MAKE ANY CHANGES TO THE SMALL 30 PERCENT CHANCES FOR LIGHT RAIN SHOWERS AT THIS POINT. STILL HAVE FORECASTS OF PRETTY UNSTABLE H7-H5 LAPSE RATES ALOFT WITH MOISTURE INCREASING AHEAD OF THE FRONT. DID BACK THINGS OFF TO OVERNIGHT THOUGH. WILL HAVE TO SEE HOW THE NEXT COUPLE OF MODEL RUNS GO BEFORE MAKING ANY CHANGES FOR WED NIGHT INTO THE END OF THE WORK WEEK. TEMPERATURES WILL LIKELY NOT COOL MUCH...IF ANY. EXPECT TEMPERATURES TO AT LEAST BE IN THE MIDDLE 50S TO AROUND 60 DEGREES WELL INTO THE LATTER HALF OF THE WORK WEEK. SMD MARINE...NO ISSUES ATTM. EVEN STRONGER LOW LEVEL WINDS TUESDAY THROUGH WEDNESDAY MAY NOT BE ENOUGH FOR SMALL CRAFT ADVISORIES DUE TO INCREASING OVER LAKE STABILITY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 346 AM EDT MON APR 14 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 151000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 346 AM EDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASING WARMTH...VERY LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS TUESDAY AND WEDNESDAY AFTERNOON...WILL RESULT IN ELEVATED FIRE DANGER IN NORTHERN LOWER MICHIGAN. THIS INCLUDES THE HURON AND MANISTEE NATIONAL FORESTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMD
The national radar mosaic for the moment the first event began.
1 dust devil. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85883.